Autoimmune Hemolytic Anemia Following Kidney Transplant: The Role of Tacrolimus and Transition to Everolimus in a Pediatric Case.
Аннотация
BACKGROUND
Autoimmune hemolytic anemia (AIHA) is a rare but significant complication following kidney transplantation, particularly in the context of immunosuppressive therapy. This report discusses a case of AIHA associated with tacrolimus in a pediatric patient.
CASE PRESENTATION: A 9-year-old boy who underwent living-related kidney transplantation at age 6 for steroid-resistant nephrotic syndrome developed BK virus nephropathy 2 years posttransplant, which was managed with reduced tacrolimus and switched immunosuppressive therapy. Three years after the transplant, he presented with severe anemia and a positive direct Coombs test. Despite multiple blood transfusions and various treatments, his condition did not improve until tacrolimus was replaced with everolimus, resulting in rapid normalization of hemoglobin levels and resolution of hemolysis.
CONCLUSION
Tacrolimus-associated AIHA is an uncommon complication among kidney transplant recipients, necessitating heightened awareness and timely intervention. Transitioning to alternative immunosuppressive therapies, such as everolimus or sirolimus, may prove effective in managing this condition. Although previous reports have described transitions from tacrolimus to sirolimus, this case marks the first documented instance of a switch to everolimus.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.